71.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Care with Ibuprofen!

3 REPLIES 3
hopefulholly
Member

Re: Care with Ibuprofen!

Hi Josie and jky, thank you for your kind words. I'm afraid that my last 3 chemo have been cancelled because of my kidneys and the thrombosis I have that was caused by the picc line. My oncologist believes that the risks of continuing with chemo far outweigh the benefits, particularly as I was borderline for chemo anyway and only had it because of lymph node involvement. She did say that I will have benefited from the 3 FEC I had though. At least I don't get to start the dreaded T! Good luck to you both x

jky03
Member

Re: Care with Ibuprofen!

Unfortunately some medications can be nephrotoxic...affect the way kidneys function....Ibuprofen particular being one of these culprits, as are other NSAIDs...the group of analgesics that ibuprofen belongs to. 

Unfortunately we cannot predict how they'l affect us nor sometimes be aware of these affects until we become unwell. The bloods we have checked prior to chemo checks our kidney function and will pick up any problems. I too am always cautious with meds...and always wise your ask your medical team before using them.

Hope you feel better soon.

 

 

Josie11
Member

Re: Care with Ibuprofen!

Oh Hopeful Holly, I'm thinking of you and wishing you all the best just now. How brave of you to come on and warn people when you are going through so much. I'm wishing you and your family comfort just now and do let us know how you get on. Hugs, xxxxx

hopefulholly
Member

Care with Ibuprofen!

I'm starting this thread as I want to raise awareness (not alarm) with as many people as I can about the potential risks associated with Ibuprofen.

 

Because of a high temperature and low white blood count I was prescribed antibiotics - Co-amoxiclav and Ciproflaxin. At the same time, my sciatica flared up so i started taking Ibuprofen. After a few days I felt unwell with a fever and high temp. Blood tests showed that my kidneys weren't functioning as they should, all medication was stopped and thankfully, my levels improved. It appears that as Ibuprofen is processed through the kidneys, that and the antibiotics (and indeed the chemo) combined to seriously affect my kidneys to dangerously low levels.

 

I didn't check with my onc team before taking Ibuprofen as I presumed, as many women on here take this and painkillers to help with muscle pain following chemo, that it was safe.  

 

I know we are all different and react to chemo, side effects and medication differently but I feel that it's likely, due to risk of infection during chemo that others may be in the same situation and take both antibiotics and Ibuprofen at the same time. It could be that I was just unlucky but I've not had problems with my kidneys before and feel that my experience is worth sharing. I would just advise caution and suggest that advice from oncology is sought before self medicating as I did.